About MEAJO | Editorial board | Search | Ahead of print | Current Issue | Archives | Instructions to authors | Online submission | Subscribe | Advertise | Contact | Login 
Middle East African Journal of Ophthalmology Middle East African Journal of Ophthalmology
Users Online: 1817   Home Print this page Email this page Small font sizeDefault font sizeIncrease font size
CASE REPORT
Year : 2013  |  Volume : 20  |  Issue : 1  |  Page : 92-94

Bilateral total optic atrophy due to transdermal methanol intoxication


1 Department of Ophthalmology, Batman State Hospital, Batman, Turkey
2 Bakirköy Education and Research Hospital, Istanbul, Turkey
3 Recep Tayyip Erdogan University Medical School, Rize, Turkey

Correspondence Address:
Veysi Öner
Department of Ophthalmology, Recep Tayyip Erdogan University Medical School, Rize
Turkey
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0974-9233.106406

Rights and Permissions

In this case report, we document a 54-year-old woman with total bilateral optic nerve atrophy after local application of methanol containing spirit. Almost all the reported cases of methanol intoxication in the literature are caused by oral ingestion. In this rare case, we present transdermal absorption of methanol that may cause irreversible blindness in addition to intracerebral lesions.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed3890    
    Printed70    
    Emailed0    
    PDF Downloaded163    
    Comments [Add]    
    Cited by others 2    

Recommend this journal